Thunderstorm Wind, Loudon
- When
- July 21, 7:30 PM EST
- Where
- Loudon County, Countywide
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $25,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.783, -84.350
Numerous trees were reported down across the county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Numerous trees were reported down across the county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 21, 6:00 PM EST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 700 PM EDT FRI JUL 21 2006 .DISCUSSION...SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE INTO THE MRX CWA THIS EVENING. OUR AIR MASS REMAINS WEAK TO MODERATELY UNSTABLE WITH DECENT LOW LEVEL MOISTURE AND NUMEROUS OLD CONVECTIVE BOUNDARIES IN PLACE. MAIN LINE OF CONVECTION CURRENTLY OVER MIDDLE KY AND TN WILL PUSH INTO THE AREA LATE THIS EVENING. SOME DIMINISHING OF STORMS IS EXPECTED WITH SUNSET...HOWEVER...A FEW STRONG TO SEVERE STORMS WILL REMAIN POSSIBLE. A SEVERE THUNDERSTORMS REMAINS IN EFFECT OVER A PORTION OF EAST TENNESSEE THROUGH MIDNIGHT. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 73 87 68 86 / 40 60 40 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 72 85 67 85 / 60 70 40 20 OAK RIDGE, TN 72 84 66 84 / 60 70 40 20 TRI CITIES AIRPORT, TN 68 83 64 82 / 60 70 60 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 505 AM EDT FRI JUL 21 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-220930- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 505 AM EDT (405 AM CDT) FRI JUL 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT WILL DROP SLOWLY SOUTH FROM THE OHIO VALLEY... AND EXTEND EAST TO WEST ACROSS SOUTHERN PARTS OF KENTUCKY BY EARLY TONIGHT. DAYTIME HEATING AND THIS APPROACHING FRONT WILL BRING AN INCREASE IN SHOWERS AND THUNDERSTORMS...ESPECIALLY ACROSS SOUTHWESTERN VIRGINIA AND NORTHERN PARTS OF EAST TENNESSEE THIS AFTERNOON AND EVENING. ISOLATED STORMS COULD REACH STRONG TO SEVERE LEVELS...WITH THE MAIN THREAT BEING DAMAGING DOWNBURST WINDS IN EXCESS OF 45 MPH. THE STRONGEST STORMS MIGHT ALSO PRODUCE SMALL HAIL UP TO PENNY SIZE. MOST STORMS WILL BE MOVING SOUTH OR SOUTHEAST AT 15 TO 20 MPH... AND COULD BRING BRIEF VERY HEAVY RAINFALL AT TIMES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COLD FRONT WILL SETTLE ACROSS THE REGION ON SATURDAY...AND COMBINE WITH A TROUGH OF LOW PRESSURE ALOFT...TO CREATE WIDESPREAD SHOWERS AND THUNDERSTORMS INTO SATURDAY NIGHT. THERE WILL BE A BETTER CHANCE OF STRONG TO SEVERE STORMS ON SATURDAY...AS WESTERLY WINDS ALOFT INCREASE AND THE ATMOSPHERE BECOMES MORE UNSTABLE. THE MAIN THREATS WILL BE DAMAGING WINDS IN EXCESS OF 55 MPH...AND HAIL UP TO NICKEL SIZE OR SLIGHTLY LARGER. ON A POSITIVE NOTE... SOME MUCH NEEDED RAINFALL SHOULD OCCUR ACROSS NEARLY ALL OF THE REGION WITH THIS SYSTEM. RAIN CHANCES ARE EXPECTED TO DIMINISH AS THIS COLD FRONT SETTLES SOUTH AND EAST OF THE REGION BY LATE SUNDAY. MOSTLY DRY WEATHER IS EXPECTED FROM SUNDAY NIGHT INTO TUESDAY...THEN TYPICAL SUMMERTIME RAIN CHANCES RETURN FOR MID TO LATE WEEK. HAZARDOUS WEATHER IS NOT EXPECTED FROM SUNDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ON SATURDAY. TG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 521 PM EDT FRI JUL 21 2006 TNZ013-037-212215- CAMPBELL-UNION- 521 PM EDT FRI JUL 21 2006 ...A STRONG THUNDERSTORM WILL AFFECT CAMPBELL AND UNION COUNTIES... AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LA FOLLETTE....MOVING EAST AT 15 MPH. PEOPLE IN EASTERN CAMPBELL AND UNION COUNTIES...INCLUDING THE CITY OF MAYNARDVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SUSTAINED WINDS OR GUSTS UP TO 40 TO 50 MPH...HAIL OF PEA TO LESS THAN PENNY SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THIS THUNDERSTORM. ANY FURTHER STRENGTHENING MAY REQUIRE ISSUANCE OF A WARNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT SATURDAY MORNING FOR EAST TENNESSEE. DGS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
605 PM EDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM TSTM WND DMG LA FOLLETTE 36.37N 84.13W
07/21/2006 CAMPBELL TN LAW ENFORCEMENT
TREES DOWN ON CEDAR CREEK ROAD AND DEMORY ROAD.
&&
DGSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 619 PM EDT FRI JUL 21 2006 TNZ035-212315- MORGAN- 619 PM EDT FRI JUL 21 2006 ...STRONG TO SEVERE THUNDERSTORMS WILL AFFECT MORGAN COUNTY... A LARGE COMPLEX OF THUNDERSTORMS AFFECTING OVERTON COUNTY AND FENTRESS COUNTY WILL MOVE EAST. THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS. THE STORMS WILL MOVE INTO WESTERN MORGAN COUNTY BETWEEN 700 PM EDT AND 730 PM EDT. DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...DANGEROUS CLOUD-TO-GROUND LIGHTNING...AND LOCALLY HEAVY RAINS...MAY OCCUR WITH THESE THUNDERSTORMS. PEOPLE IN MORGAN COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT SATURDAY MORNING FOR EAST TENNESSEE. DGS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 638 PM EDT FRI JUL 21 2006 TNZ047-212345- SOUTHEAST CARTER- 638 PM EDT FRI JUL 21 2006 ...A STRONG THUNDERSTORM WILL PRODUCE HEAVY RAIN IN SOUTHEAST CARTER COUNTY... AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF BULADEAN....MOVING SLOWLY SOUTHEAST. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DGS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 738 PM EDT FRI JUL 21 2006 TNZ081-098-099-220115- HAMILTON-MARION-SEQUATCHIE- 638 PM CDT FRI JUL 21 2006 ...A GUST FRONT WILL PRODUCE STRONG GUSTY WINDS IN HAMILTON...MARION AND SEQUATCHIE COUNTIES... A STRONG GUST FRONT WILL MOVE SOUTHEAST AT AROUND 30 MPH ACROSS THE SOUTHERN CUMBERLAND PLATEAU AND INTO THE SOUTHERN TENNESSEE VALLEY. AS THE GUST FRONT PASSES...WINDS BETWEEN 30 TO 40 MPH ARE EXPECTED. THESE WINDS COULD BLOWN DOWN WEAK TREES...TREE BRANCHES...OR UNSECURED OUTDOOR OBJECTS. THE GUST FRONT IS EXPECTED TO REACH THE CHATTANOOGA AREA BETWEEN 845 PM AND 915 PM EDT. DGS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 812 PM EDT FRI JUL 21 2006 TNZ081-098-099-220115- HAMILTON-MARION-SEQUATCHIE- 712 PM CDT FRI JUL 21 2006 ...A GUST FRONT WILL PRODUCE STRONG GUSTY WINDS IN HAMILTON...MARION AND SEQUATCHIE COUNTIES... A STRONG GUST FRONT WILL MOVE SOUTHEAST AT AROUND 30 MPH ACROSS THE SOUTHERN CUMBERLAND PLATEAU AND INTO THE SOUTHERN TENNESSEE VALLEY. AS THE GUST FRONT PASSES...WINDS UP TO 55 MPH ARE EXPECTED. THESE WINDS COULD BLOWN DOWN WEAK TREES...TREE BRANCHES...OR UNSECURED OUTDOOR OBJECTS. THE GUST FRONT WILL BE FOLLOWED BY THUNDERSTORMS...WHICH WILL PRODUCE GUSTY WINDS AND HEAVY RAINFALL. THE GUST FRONT IS EXPECTED TO REACH THE CHATTANOOGA AREA BETWEEN 845 PM AND 915 PM EDT. DGS
The Knoxville radar (KMRX), 95 km away, was scanning. The volume nearest the first event began at 00:32 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519384.